‘My skin was literally falling off in front of my eyes’ Woman with eczema shares incredible transformation

She shares how she ditched steroid creams for good!
  • We earn a commission for products purchased through some links in this article.
  • A women who battled with life-long eczema, shares her recovery on social media, months after after coming off steroid treatment.

    Stephanie Meredith, 32 posted her skin transformation pictures to track her progress and help others with the condition feel less alone.

    Although she’d always managed her eczema with steroid creams, a particularly stressful period in her life two years ago caused a flare up that just wouldn’t get better.

    View this post on Instagram

    Keep taking time for yourself until you’re you again 🥀🌹 —————————————————————————— Less than a month ago I barely recognised myself and couldn’t get out of bed because I was in so much pain. I couldn’t look after myself. I needed 24/7 care. My skin was literally falling off in front of my eyes. I was oozing from head to toe. And I had lost all hope of getting better… Today I don’t recognise myself for all the right reasons, because I look like me again ☺️ I was able to enjoy Pancake Day and made the best pancakes on the planet 🥞 (if you don’t believe me see my stories 😋😂) I still have a long way to go and I’m sure there will be more challenges ahead, but if I can survive the last month I can survive ANYTHING. I don’t care who I lose or bore to death with my TSW talk. I will NEVER stop showing the damage steroid creams cause and the healing that happens without them 🌱 175 Days TSW and I’ve never been so sure that this hell is worth it. If you’re having a tough time in life right now KEEP GOING! 🥀🌹You will be ok I promise ❤️ xoxo #thisisnoteczema #transformationtuesday #transformation #topicalsteroidwithdrawal #tswwarriors #skinfluencer #homeaccount #realtalk #realhealth #healthiswealth #healthjourney #eczemahealing #thisisme #beforeandafter

    A post shared by STEPH 🦋 (@_keepingupwithsteph) on

    At one point, Stephanie’s skin was so red, raw and painful that she had to visit A&E.

    “I barely recognised myself and couldn’t get out of bed because I was in so much pain. I couldn’t look after myself. I needed 24/7 care,” she explained in her Instagram post.

    “My skin was literally falling off in front of my eyes. I was oozing from head to toe. And I had lost all hope of getting better.”

    View this post on Instagram

    January was a tough year 😅 ——————————————————————————— But we made it ✌🏼 • • 🌱 Day 155 TSW | Me and Louis 🐾 are here to tell you I’m 5 MONTHS STEROID FREE 🥳 Trust me if you think January was long, try having TSW too 🙃 January AKA Month 5 of TSW nearly killed me off for real 💀I look like a crusty 90 year old bish in this pic 👵🏼 but I’ve survived! And I’m officially in Month 6 of my journey and I couldn’t be f**king prouder of myself 💚🌱 Getting here’s been far from easy on a lot of levels but I’m doing what I need to do to get through it, one day at a time. If you swipe you’ll see me in my darkest moments of TSW so far when I’d lost all hope. But it’s like my mum said to me in those moments: “When you’re going through Hell, keep going” ~ Winston Churchill. And here I am 🤗Ready to take on Month 6 and continue raising awareness of this PREVENTABLE condition. To anyone going through this KEEP GOING 💗 and to everyone who has and continues to support me through it THANK YOU 🙏🏼💗 You’re all truly incredible and I wouldn’t be here without yous 😚 xoxo #topicalsteroidwithdrawal #skinfluencer #5months #milestone #beyoutiful

    A post shared by STEPH 🦋 (@_keepingupwithsteph) on

    READ MORE: How to spot and treat eczema in babies and children

    Her GP continued to prescribe increasingly large doses of steroid creams to try and control the condition. All this did was make Stephanie’s skin worse. Seeing private dermatologists for blood tests and patch tests, also did little to explain her worsening condition.

    It was only when she decided to ditch the steroids altogether that her eczema started to improve.

    She said: “I knew instantly that I wasn’t going to go back to the steroid creams and that I wanted to let my skin heal itself.”

    Her eczema recovery

    Stephanie went ‘cold turkey’ from the steroid treatment that she’d relied on her whole life – with a tough road ahead. Her skin got worse before it got better, and she had to take care of mental health, so that it didn’t get her down. As she continued to post about her Topical Steroid Withdrawal (TSW) journey, and as the months progressed, Stephanie’s confidence grew.

    View this post on Instagram

    Sometimes when you’re in a dark place you think you’ve been buried… ————————————————————————— But you’ve actually been planted 💚🌱 • • 🌱 Day 119 TSW | and the last day of 2019… This year has been full of highs but it also broke me, because my skin controlled my whole life for months whilst I battled to find out what was wrong with me. Fast forward to September and 💥BOOM💥 EVERYTHING CHANGED. For the worst. Or so I thought… 2019 you’ve been the toughest teacher and I’ve learned my biggest lesson: HOW TO LOVE ME 💖 I thought I’d lost myself to Topical Steroid Withdrawl, but the reality is I’ve found myself again. I have a strength and self-love that didn’t exist before… TSW has forced me to work on myself on the inside while time does the rest on the outside 🥰 it’s been a year from Hell and it’s certainly far from being over, but as I look at the old “pretty” me I can honestly say I wouldn’t change a thing. I prefer the Steph on the left ☺️ she’s gonna do big things in 2020 😉 I want to say the biggest thank you to each and every one of you for being with me this year through it all. Yous have been my strength when I felt I didn’t have any and I can’t tell you how grateful I am for that 🙏🏼❤️ I want to wish you all a truly Happy New Year and I hope 2020 brings blessings upon blessings to you all. Happy NYE 2019 my huns 🥳 it’s on to the next one 😝 xoxo #nye #nye2019 #2020vision #topicalsteroidwithdrawal #tsw #transformation #selflove #happynewyear

    A post shared by STEPH 🦋 (@_keepingupwithsteph) on

    “My skin no longer burns like it’s on fire, it doesn’t swell or ooze, and it’s not decaying in front of my eyes and falling off my entire body,” she posted during her healing.

    Today Stephanie’s skin continues to improve and as she reflects on how far she’s come, she looks forward to a clear-skin future that is free from steroids.

    “I’m proud of the Steph who was mentally and physically broken by steroids but who never gave up,” she posted.